Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Drink a large bottle of wine and drink vodka sometimes. What can I expect if cold turkey is stopped?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
If I am drinking a large bottle of wine every night and then sometimes drink 2 vodka drinks before I go to sleep, what should I expect if I stop cold turkey?
Posted Fri, 8 Nov 2013 in Women's Health
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
alcohol withdrawal syndrome

Detailed Answer:
Hi, thanks for using healthcare magic

Alcohol withdrawal syndrome are a set of symptoms that occur when a persons eliminates or significantly reduces the consumption of alcohol.

The symptoms of alcohol withdrawal occur because alcohol normally depresses the central nervous system. Once alcohol is discontinued, overactivity of the nervous system occurs and this causes the symptoms that are experienced.

Some of the common symptoms that you may or may not go through are: difficulty sleeping, tremor, mild anxiety , upset stomach, loss of appetite, headache , profuse sweating, palpitations.
These are the mild symptoms, they generally start within 6 hours of the last drink and may last 24 to 48 hours,.

Rarely some persons may experience seizures (would start 12 to 48 hours after last drink) and hallucinations.

It may be best to involve your doctor in the process. This would allow the treatment of medications to counteract any symptoms and also in the event any monitoring is needed.

Alcohol does have a significant negative impact on almost every system of the body and it is very admirable that you are going to try to discontinue use.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor